Offset digestive complications from antibiotics with probiotics

It may still be summer, but fall is right around the corner. With the change in seasons, the spread of bacterial illnesses, such as strep throat, pneumonia, bronchitis and some sinus infections, increases and so does the number of antibiotics physicians prescribe.

Antibiotics, such as amoxicillin and penicillin, are widely distributed throughout the county. They work by stopping the growth of bacteria. However, because they are so aggressive on the body, they are often accompanied by side effects that mainly target the digestive system. This may include an upset stomach, vomiting and diarrhea, according to the National Institutes of Health.

Taking probiotics supplements, such as Nu-Zymes by Dr. Newton’s Naturals, can be beneficial in reducing the side effects for patients taking antibiotics. In particular, it can prevent diarrhea, as reported by researchers from RAND Health.

This over-the-counter complementary product replenishes the digestive tract with good bacteria, according to the National Center for Complementary and Alternative Medicine.

A study published in the Journal of the American Medical Association revealed that adverse digestive complications occurs in 30 percent of individuals who take antibiotics, and can range in severity.

Leave a Reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>